Alert archive / California / High Wind Watches in 2014
High Wind Watch 5, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Dec 8, 2014, 2:47 PM PST for 9 counties in California; 7 counties in Nevada. It took effect at Dec 11, 2014, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 8, 2014, 2:47 PM PST (22:47 UTC)
- In effect from
- Dec 11, 2014, 4:00 AM PST
- Expired
- Dec 10, 2014, 4:01 AM PST
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 39 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723 WWUS75 KREV 082247 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 247 PM PST MON DEC 8 2014 ...HIGH WINDS AND SIGNIFICANT SNOW WILL IMPACT NORTHEAST CALIFORNIA AND WESTERN NEVADA ON THURSDAY... .A WINTER STORM MOVING INTO THE SIERRA AND WESTERN NEVADA LATE WEDNESDAY INTO THURSDAY WILL BRING HIGH WINDS ALONG WITH RAIN AND SNOW TO NORTHEASTERN CALIFORNIA AND WESTERN NEVADA. CAZ070-071-NVZ001-003>005-091200- /O.NEW.KREV.HW.A.0005.141211T1200Z-141212T1200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS... GARDNERVILLE...VIRGINIA CITY...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...EMPIRE...GERLACH 247 PM PST MON DEC 8 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. * TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK WINDS LIKELY THURSDAY AFTERNOON AND EVENING. * WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 70 MPH. HIGH WINDS WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. * IMPACTS: STRONG WINDS MAY COMBINE WITH SNOW TO CREATE LOCALIZED BLIZZARD CONDITIONS IN HIGH ELEVATIONS OF LASSEN AND PLUMAS COUNTIES. TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ CAZ072-073-NVZ002-091200- /O.NEW.KREV.HW.A.0005.141211T1200Z-141212T0000Z/ GREATER LAKE TAHOE AREA-MONO- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE 247 PM PST MON DEC 8 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK WINDS LIKELY THURSDAY AFTERNOON AND EVENING. * WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 70 MPH. RIDGE WINDS WILL EXCEED 100 MPH AT TIMES. HIGH WINDS WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. * IMPACTS: TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. HIGH WINDS MAY COMBINE WITH SNOW LATE THURSDAY AFTERNOON AND EVENING FOR BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
893 WWUS75 KREV 091145 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 345 AM PST TUE DEC 9 2014 ...HIGH WINDS AND SIGNIFICANT SNOW WILL IMPACT NORTHEAST CALIFORNIA AND WESTERN NEVADA ON THURSDAY... .A WINTER STORM MOVING INTO THE SIERRA AND WESTERN NEVADA LATE WEDNESDAY INTO THURSDAY WILL BRING HIGH WINDS ALONG WITH RAIN AND SNOW TO NORTHEASTERN CALIFORNIA AND WESTERN NEVADA. CAZ070-071-NVZ001-003>005-092300- /O.CON.KREV.HW.A.0005.141211T1200Z-141212T1200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS... GARDNERVILLE...VIRGINIA CITY...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...EMPIRE...GERLACH 345 AM PST TUE DEC 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. * TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK WINDS LIKELY THURSDAY AFTERNOON AND EVENING. * WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 70 MPH. HIGH WINDS WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. * IMPACTS: STRONG WINDS MAY COMBINE WITH SNOW TO CREATE LOCALIZED BLIZZARD CONDITIONS IN HIGH ELEVATIONS OF LASSEN AND PLUMAS COUNTIES. TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ CAZ072-073-NVZ002-092300- /O.CON.KREV.HW.A.0005.141211T1200Z-141212T0000Z/ GREATER LAKE TAHOE AREA-MONO- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE 345 AM PST TUE DEC 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK WINDS LIKELY THURSDAY AFTERNOON AND EVENING. * WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 70 MPH. RIDGE WINDS WILL EXCEED 100 MPH AT TIMES. HIGH WINDS WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. * IMPACTS: TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. HIGH WINDS MAY COMBINE WITH SNOW LATE THURSDAY AFTERNOON AND EVENING FOR LOCALIZED BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
217 WWUS75 KREV 092026 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1226 PM PST TUE DEC 9 2014 ...HIGH WINDS AND SIGNIFICANT SNOW WILL IMPACT NORTHEAST CALIFORNIA AND WESTERN NEVADA ON WEDNESDAY AND THURSDAY... .A WINTER STORM MOVING INTO THE SIERRA AND WESTERN NEVADA LATE WEDNESDAY INTO THURSDAY WILL BRING HIGH WINDS ALONG WITH RAIN AND SNOW TO NORTHEASTERN CALIFORNIA AND WESTERN NEVADA. CAZ070-071-NVZ003-005-101300- /O.UPG.KREV.HW.A.0005.141211T1200Z-141212T1200Z/ /O.NEW.KREV.HW.W.0004.141211T0600Z-141212T1200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...SPARKS...GARDNERVILLE...VIRGINIA CITY...EMPIRE... GERLACH 1226 PM PST TUE DEC 9 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK WINDS THURSDAY AFTERNOON AND EVENING. * WINDS: SOUTH 35 TO 55 MPH WITH GUSTS 65 TO 75 MPH. HIGH WINDS WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. WIND PRONE LOCATIONS COULD SEE WIND GUSTS AROUND 90 MPH. * IMPACTS: STRONG WINDS MAY COMBINE WITH SNOW TO CREATE LOCALIZED BLIZZARD CONDITIONS IN HIGH ELEVATIONS OF LASSEN AND PLUMAS COUNTIES. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ072-073-NVZ002-101300- /O.UPG.KREV.HW.A.0005.141211T1200Z-141212T0000Z/ /O.NEW.KREV.HW.W.0004.141211T0600Z-141212T0000Z/ GREATER LAKE TAHOE AREA-MONO- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE 1226 PM PST TUE DEC 9 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 4 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK WINDS THURSDAY AFTERNOON AND EVENING. * WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 70 MPH. RIDGE WINDS WILL EXCEED 100 MPH AT TIMES. HIGH WINDS WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. * IMPACTS: TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. HIGH WINDS MAY COMBINE WITH SNOW LATE THURSDAY AFTERNOON AND EVENING FOR LOCALIZED BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ001-004-101300- /O.CON.KREV.HW.A.0005.141211T1200Z-141212T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 1226 PM PST TUE DEC 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. * TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK WINDS LIKELY THURSDAY AFTERNOON AND EVENING. * WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 70 MPH. HIGH WINDS WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. * IMPACTS: STRONG WINDS MAY CREATE AREAS OF BLOWING DUST. TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ HTTP://WEATHER.GOV/RENO
064 WWUS75 KREV 101201 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 401 AM PST WED DEC 10 2014 ...HIGH WINDS AND SIGNIFICANT SNOW WILL IMPACT NORTHEAST CALIFORNIA AND WESTERN NEVADA ON LATE TONIGHT AND THURSDAY... .A WINTER STORM MOVING INTO THE SIERRA AND WESTERN NEVADA LATE TONIGHT INTO THURSDAY WILL BRING HIGH WINDS ALONG WITH RAIN AND SNOW TO NORTHEASTERN CALIFORNIA AND WESTERN NEVADA. CAZ072-NVZ002-102300- /O.EXT.KREV.HW.W.0004.141211T0600Z-141211T2100Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 401 AM PST WED DEC 10 2014 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST THURSDAY. * TIMING: WINDS WILL INCREASE LATE TONIGHT WITH PEAK WINDS THURSDAY AFTERNOON AND EVENING. * WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 65 TO 80 MPH. RIDGE WINDS WILL EXCEED 100 MPH AT TIMES. HIGH WINDS WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. * IMPACTS: TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. HIGH WINDS MAY COMBINE WITH SNOW LATE THURSDAY AFTERNOON AND EVENING FOR LOCALIZED BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ070-071-NVZ003-005-102300- /O.CON.KREV.HW.W.0004.141211T0600Z-141212T1200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...SPARKS...GARDNERVILLE...VIRGINIA CITY...EMPIRE... GERLACH 401 AM PST WED DEC 10 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY. * TIMING: WINDS WILL INCREASE LATE TONIGHT WITH PEAK WINDS THURSDAY AFTERNOON AND EVENING. * WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 65 TO 75 MPH. HIGH WINDS WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. WIND PRONE LOCATIONS COULD SEE WIND GUSTS AROUND 90 MPH. * IMPACTS: STRONG WINDS MAY COMBINE WITH SNOW TO CREATE LOCALIZED BLIZZARD CONDITIONS IN HIGH ELEVATIONS OF LASSEN AND PLUMAS COUNTIES. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ073-102300- /O.CON.KREV.HW.W.0004.141211T0600Z-141212T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 401 AM PST WED DEC 10 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY. * TIMING: WINDS WILL INCREASE LATE TONIGHT WITH PEAK WINDS THURSDAY AFTERNOON AND EVENING. * WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 75 MPH. RIDGE WINDS WILL EXCEED 100 MPH AT TIMES. HIGH WINDS WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. * IMPACTS: TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. HIGH WINDS MAY COMBINE WITH SNOW LATE THURSDAY AFTERNOON AND EVENING FOR LOCALIZED BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ001-004-102300- /O.UPG.KREV.HW.A.0005.141211T1200Z-141212T1200Z/ /O.NEW.KREV.WI.Y.0015.141211T1200Z-141212T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 401 AM PST WED DEC 10 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY. THIS REPLACES THE HIGH WIND WATCH. * TIMING: WINDS WILL INCREASE LATE TONIGHT WITH PEAK WINDS LIKELY THURSDAY AFTERNOON AND EVENING. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. HIGH WINDS WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. WIND PRONE AREAS COULD SEE GUSTS UP TO 65 MPH. * IMPACTS: STRONG WINDS MAY CREATE AREAS OF BLOWING DUST. TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Dec 8, 10:54 AM PST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 8, 10:54 AM PST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RENO NV 1054 AM PST MON DEC 8 2014 .UPDATE... QUICK UPDATE TO EXTEND SHOWERS FURTHER EAST ACROSS NORTHERN WASHOE COUNTY THIS AFTERNOON. MODELS AND LATEST OBSERVATIONAL DATA SHOW A FEW MORE SHOWERS SPILLING OVER INTO NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. ADJUSTED TO GO ISOLATED SHOWERS EVERYWHERE NORTH OF A PORTOLA TO GERLACH LINE. OTHERWISE, NO CHANGES EXPECTED WITH EXTENSIVE CLOUD COVER NROTH OF HIGHWAY 50 THIS AFTERNOON. WALLMANN && .PREVIOUS DISCUSSION... /ISSUED 250 AM PST MON DEC 8 2014/ SYNOPSIS... DRY AND MILD CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AHEAD OF A STRONG WINTER STORM WHICH MAY BEGIN TO IMPACT THE NORTHERN SIERRA AS EARLY AS WEDNESDAY NIGHT. HEAVY SIERRA SNOWFALL AND VALLEY RAIN IS EXPECTED BY THURSDAY MORNING WITH SIGNIFICANT TRAVEL IMPACTS LIKELY ACROSS THE SIERRA THURSDAY INTO THE START OF THE WEEKEND. SHORT TERM... MILD AND DRY CONDITIONS WILL CONTINUE THROUGH THE NEXT FEW DAYS AHEAD OF A STRONG WINTER STORM WHICH MAY BEGIN TO IMPACT THE NORTHERN SIERRA AS EARLY AS WEDNESDAY NIGHT. AHEAD OF THE STORM HIGH TEMPERATURES WILL REMAIN MILD WITH HIGHS ABOUT 10 DEGREES ABOVE SEASONAL AVERAGES. MID AND UPPER 50S EXPECTED ACROSS WESTERN NEVADA AND LOW TO MID 50S FOR THE SIERRA. PERIODS OF MID AND HIGH LEVEL CLOUDINESS WILL PERSIST AS A LARGE AREA OF LOW PRESSURE ACROSS THE GULF OF ALASKA SENDS A WEAK DISTURBANCE ACROSS NORTHERN CALIFORNIA THIS AFTERNOON. LOW CHANCES FOR LIGHT PRECIPITATION IS POSSIBLE MAINLY ACROSS NORTHWEST LASSEN COUNTY TODAY THROUGH TUESDAY BUT ONLY A FEW HUNDREDTHS OF AN INCH OF PRECIPITATION IS EXPECTED. BY WEDNESDAY, A LARGE AREA OF LOW PRESSURE SHIFTS TOWARDS THE WEST COAST WITH A 170KT JET NOSING ACROSS CENTRAL CALIFORNIA. WINDS WILL BE ON THE INCREASE WEDNESDAY AFTERNOON WITH VERY STRONG WINDS DEVELOPING ACROSS SIERRA RIDGES AS THE JET CROSSES THE SIERRA. NUMERICAL GUIDANCE DEPICTING 700MB WINDS (~10,000 FT) AS HIGH AS 70 KNOTS (99TH PERCENTILE) BY LATE WEDNESDAY NIGHT WITH STRONG WINDS POSSIBLE INTO THURSDAY MORNING. FUENTES LONG TERM...THURSDAY THROUGH SUNDAY... PRIMARY CHANGE IN THE MEDIUM RANGE FORECAST MODELS THIS CYCLE SHOWED ECMWF COMING MORE IN LINE WITH GFS TIMING OF THE ONSET OF PRECIPITATION WITH THE STORM MOVING INTO NRN CA AND NE NV LATE WEDNESDAY AND CONTINUING THROUGH THURSDAY. EVEN THOUGH THE ECMWF IS NOW FASTER BRINGING THE INITIAL WAVE OF PRECIPITATION INTO THE REGION...IT IS MUCH SLOWER IN EXITING THE PRECIPITATION. WHILE THE GFS DRIVES THE BULK OF THE PCPN OUT BY EARLY FRIDAY...THE ECMWF HANGS ON TO THE PCPN THROUGH FRIDAY. IT ALSO HAS THE HEAVIEST PCPN OVER THE FAR NW CWA WHILE THE GFS SHIFTS IT MORE TO THE TAHOE BASIN. THE GEM IS MORE LIKE THE ECMWF...BUT IS SLOWER WITH THE ONSET OF PCPN. SNOW LEVELS ARE STILL AN ISSUE WITH THIS STORM. INITIALLY THE GFS APPEARS LOWER WITH THE SNOW LEVELS WHILE THE ECMWF IS HIGHER. THE DIFFERENCES IN THE SNOW LEVELS COULD CAUSE SIGNIFICANT FLUCTUATIONS IN THE AMOUNT OF SNOW RECEIVED AT VARIOUS ELEVATIONS. AS CURRENTLY CONSTITUTED...THE FORECAST SHOWS THE POTENTIAL FOR A FEW FEET OF SNOW ABOVE 7000 FEET IN THE TAHOE BASIN BUT VERY LITTLE NEAR LAKE LEVEL. NORTH INTO PLUMAS AND LASSEN COUNTIES THE SNOW LEVELS WOULD BE LOWER WITH UP TO A FOOT ABOVE 6500 FEET. TO THE SOUTH IN MONO COUNTY THE CREST MAY PICK UP A FOOT OR MORE...BUT JUST EAST OF THE CREST AMOUNTS COULD BE MUCH LOWER. TAKEN ALTOGETHER...THE DIFFERENCES IN LOCATION OF THE HEAVIEST PCPN AND SNOW LEVEL VARIATIONS GIVE US PAUSE IN ISSUING A WATCH JUST YET. IT IS HIGHLY LIKELY THAT HIGH ELEVATIONS WILL RECEIVE SIGNIFICANT SNOW...BUT WE WANT TO SEE THE MODELS COME TOGETHER A BIT MORE. WINDS COULD ALSO BE AN ISSUE THURSDAY MORNING. THIS SET UP DOES NOT APPEAR TO BE THE BEST FOR DOWN SLOPE WINDS...BUT THE SOUTHERLY GRADIENT COULD BE STRONG ENOUGH TO CAUSE SUSTAINED WINDS BETTER THAN 25 MPH WITH GUSTS IN THE 35-40 MPH RANGE EARLY THURSDAY BEFORE RAIN SPILLS OVER INTO WESTERN NEVADA. AS THE UPPER LOW MOVES OVER THE REGION FRIDAY WE TRANSITION TO SHOWERS. A SHORT WAVE RIDGE STARTS TO DEVELOP LATE SATURDAY INTO SUNDAY WITH SOME WARMING IN THE HIGHER ELEVATIONS. MODELS ARE STILL HINTING AT ANOTHER STORM SYSTEM EARLY NEXT WEEK...BUT THERE ARE CONSIDERABLE TIMING AND LOCATION DIFFERENCES WITH THIS SYSTEM. 20 AVIATION... MID AND HIGH LEVEL CLOUDS BEGIN TO MOVE ACROSS THE REGION TODAY. A FEW SHOWERS ARE POSSIBLE OVER THE FAR NORTHERN FORECAST AREA NORTH OF TAHOE. THESE COULD BRIEFLY DROP CIGS TO 3000 FEET OR LESS. OTHERWISE...MAINLY VFR CONDITIONS ARE EXPECTED THROUGH TUESDAY. WITH INCREASING CLOUDS THE POTENTIAL FOR FOG IN THE MARTIS AND SIERRA VALLEYS IS LESSENING THIS MORNING...BUT COULD STILL BRIEFLY OCCUR AND LOWER VSBYS TO LESS THAN 1 MILE. THE BETTER POTENTIAL FOR FOG THIS MORNING WILL BE IN THE SOUTHERN VALLEYS OF MONO COUNTY FROM MONO LAKE SOUTH TO CROWLEY LAKE. ANY FOG SHOULD BURN OFF BY 9 AM...BUT COULD RESULT IN VSBYS LESS THAN 1/2 MILE. 20 && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 2:43 PM PST | Winter Storm Watch | REV | Alpine, El Dorado, Mono, Nevada, Placer | 37 hr |
Nearby
High Wind Watches in California, 2014High Wind Watches in Nevada, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.